Alert archive / North Carolina / Special Weather Statements in 2022
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 25, 2022, 3:08 PM EDT for Forsyth County, North Carolina. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2022, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 25, 2022, 4:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Raleigh, NC
- Hail
- 0.00 in
- Wind
- 40
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 108 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 720 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
041
WWUS82 KRAH 251908
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
308 PM EDT Mon Jul 25 2022
NCZ021-252015-
Forsyth NC-
308 PM EDT Mon Jul 25 2022
...A strong thunderstorm will impact portions of Forsyth County
through 415 PM EDT...
At 307 PM EDT, Doppler radar was tracking a strong thunderstorm near
Enon, or near Winston-Salem, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winston-Salem, Kernersville, Clemmons, Lewisville, Walkertown, Rural
Hall, Pfafftown, Stanleyville, Sedge Garden and Belews Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3614 8044 3626 8042 3626 8004 3601 8005
3603 8014 3603 8021 3600 8022 3600 8032
3599 8033 3599 8035 3597 8039 3598 8041
3599 8042 3601 8041 3602 8043 3606 8046
TIME...MOT...LOC 1907Z 242DEG 15KT 3610 8038
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 25, 2:05 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 25, 2:05 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 205 PM EDT Mon Jul 25 2022 .SYNOPSIS... A large high pressure ridge extending across the southern United States will keep a warm and humid air mass in place through mid week. && .NEAR TERM /THROUGH TONIGHT/... As of 950 AM Monday... Minimal change needed to ongoing forecast. As expected, the abundant low level moisture over our area is resulting in a slow lifting and minimal dissolution of the morning stratus thus far, capped by a band of high clouds. Surface map continues to depict the weak lee trough over the Foothills and far W Piedmont, and this should persist through tonight. Winds just off the surface on the 12z UA analyses are somewhat brisk by July standards, 20-25 kts, and these are being felt at the surface with periodic gusts and sustained winds already around 10-15 kts, which will hold through today. Deep layer bulk shear remains low (under 20 kts) today as the mid level ridge continues to extend across the Carolinas as the main band of westerlies holds to our N. Ongoing ESE-drifting convection over TN/KY combined with likely new convection over the NC mountains today continues to support good chance pops working into the W Piedmont by afternoon, feeding on expected SBCAPE in the 2500-3500 J/kg range over central NC, according to the latest RAP runs, as 2+" PW is projected to spread into W then central and eastern NC through tonight. RAP output shows lingering elevated CAPE through tonight, suggesting isolated to scattered showers/storms holding overnight, although with slow storm motion and the focus on meandering outflows with low predictability beyond a few hours, exactly where convection may linger overnight is tough to predict. We're still on track for low-mid 90s for highs and heat index values once again peaking over 100F in many locations. -GIH Earlier discussion from 325 AM: Central NC remains on the very southern periphery of broad shortwave toughing over of Valley and Mid- Atlantic States but still under the influence the deep layer ridge axis that extends across the southern US. A cold front over the OH valley will remain well to our north, though some cirrus associated with its convection is drifting south across western NC this morning. Some patchy cirrus may develop by sunrise but will be quick to burn off, with strong insolation once again leading to highs in the mid 90s and moderate CAPE of 1000-2000. Convection should most initiate in the higher terrain and Piedmont trough this afternoon and track slowly westward through sunset, perhaps lingering into the overnight hours across northern NC based on general CAM consensus. Strong heating and steep low- level lapse rates will result in a primary storm threat of damaging winds. Heat indices will be similar to the past couple of days, reaching 100-103 in southern and eastern counties. Lows in the low to mid 70s, with a modest chance of stratus across northern NC by Tuesday morning. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... As of 325 AM Monday... Little change in the overall pattern Tuesday, although the belt of modest westerlies to our north will sink south ever so slightly with the mean frontal zone, and the likelihood of merged outflows from the previous days convection across VA and increase PW could provide a little better focus/coverage of storms. The northern half of central NC is favored for the best storm coverage. The combination early morning stratus and increased cloud layers associated with the mean frontal zone to our north should keep temps a few degrees cooler than previous days in the upper 80s and lower 90s. The primary storm threat will be damaging winds owing to weak deep layer shear but still climatological heating and increased PW/wet microburst potential. The threat of flash flooding also increases Tuesday when the HREF shows a signal, albeit still weak, of increasing 1 inch/hr rainfall probabilities across the northern counties. Storms may be more likely to linger overnight on Tuesday night, with lows in the low to mid 70s. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... As of 200 PM Monday... As an upper low drop SSE through central Canada into the western Great Lakes Wed/Wed night, it will split the broad, somewhat broken, W-E elongated area of high pressure aloft that had been sitting over the southern and western US into two separate areas of high pressure (one over the Pacific Coast and the other off the Southeast US coast). The trough will amplify as the low swings through southeast Canada, extending into the central Plains and mid-MS Valley through Fri, before lifting away. The mid-Atlantic will sit on the northwestern periphery of the Bermuda high, with mid-level disturbances clipping the area as they move through the trough. The Bermuda high should keep the trough from progressing further eastward through the Appalachians. The trough will linger over/just west of the Appalachians, with areas of high pressure to the west and east, into early next week. At the surface, a Piedmont trough will sit over central NC through at least Thu night, strengthening with each disturbance passing aloft. A front will approach from the north Fri/Sat, but for now there is too much uncertainty regarding how far south it will make it and when it will retreat northward again. There is a possibility it could stall across central NC or a long the NC-VA border in a W-E fashion over the weekend before washing out or retreating northward again early next week. Convection: A diurnal convective pattern will be favored through the period, with the best chances occurring along the NC-VA border (though showers/storms will be possible area-wide) with the disturbances aloft as they clip the area Wed-Fri. As the front stalls over/near the area on Sat-Mon, expect the best chances and coverage of storm, as well as the highest rainfall totals. Temperatures: Above average temperatures will persist through the end of the week, with highs in the 90s and lows in the 70s. Weekend temperatures will depend on the aforementioned cold front approaching from the north, but should hover within a few degrees of average. While Heat Index values will generally be in the upper 90s to low 100s, they may creep up to 105 Thu and Fri across portions of the Sandhills, eastern Piedmont and Coastal Plain. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... As of 205 PM Monday... MVFR stratus from this morning has been slow to lift and disperse, but as of now only an isolated patch or two remain, with most lower cloud decks now just scattered and/or above 3k ft AGL. Thunderstorms are most likely at INT/GSO from mid to late afternoon, with lower chances at RDU late afternoon and a much lower chance at RWI/FAY. Storms will diminish by midnight, but scattered showers with isolated embedded storms will remain possible areawide from mid evening on through the overnight hours. There is a better than usual chance for strong surface wind gusts in and near any storms this afternoon and evening. Low clouds late tonight into Tue morning should be not as widespread as they were this morning, but areas of MVFR cigs/vsbys remain possible mainly at RDU/RWI/FAY 07z-13z. Winds from the SW around 10-15 kts gusting to 15-20 kts will persist through the afternoon, dropping this evening to 10 kts or less with diminished gusts, lasting through the overnight and Tue morning. LLWS is not expected, although at eastern terminals (RWI/FAY), we'll have ~25 kt winds from the SW at 2k-3k ft AGL just before and around daybreak Tue. Looking beyond 18z Tue, any sub-VFR conditions will again be a bit slow to lift to VFR Tue morning but should do so by 15z. Showers and storms are likely Tue afternoon into the evening, with lingering showers overnight, and any of these could produce local sub-VFR conditions, strong gusty winds, and heavy rainfall. Scattered late day storms will remain possible each day the rest of the week, with the greatest storm coverage expected to be on Saturday. Early- morning patchy stratus/fog may occur each day as well. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Hartfield NEAR TERM...Hartfield/BLS SHORT TERM...BLS LONG TERM...KC AVIATION...Hartfield
Hazardous weather outlook, Jul 25, 4:57 AM EDT, 10 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 457 AM EDT Mon Jul 25 2022 NCZ007>011-021>028-038>043-073>078-083>086-088-089-260900- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 457 AM EDT Mon Jul 25 2022 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. There is a marginal (level 1 of 5) risk of severe storms with damaging straight line winds across the northwest and northern Piedmont areas this afternoon and evening. In additional heat indices of 100 to 105 are expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a marginal (level 1 of 5) risk of severe storms with damaging straight line winds on Tuesday, as well as a marginal risk of flash flooding. Heat index values will climb into the upper 90s to around 105 degrees through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 25, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
308 PM EDT Mon Jul 25 2022
NCZ021-252015-
Forsyth NC-
308 PM EDT Mon Jul 25 2022
...A strong thunderstorm will impact portions of Forsyth County
through 415 PM EDT...
At 307 PM EDT, Doppler radar was tracking a strong thunderstorm near
Enon, or near Winston-Salem, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winston-Salem, Kernersville, Clemmons, Lewisville, Walkertown, Rural
Hall, Pfafftown, Stanleyville, Sedge Garden and Belews Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3614 8044 3626 8042 3626 8004 3601 8005
3603 8014 3603 8021 3600 8022 3600 8032
3599 8033 3599 8035 3597 8039 3598 8041
3599 8042 3601 8041 3602 8043 3606 8046
TIME...MOT...LOC 1907Z 242DEG 15KT 3610 8038
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
10The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 4:48 PM EDT | Special Weather Statement | RAH | Alamance, Guilford | 57 min |
| Jul 25, 5:25 PM EDT | Special Weather Statement | RAH | Alamance, Guilford, Orange | 65 min |
| Jul 25, 5:48 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange | 57 min |
| Jul 25, 6:29 PM EDT | Special Weather Statement | RAH | Montgomery, Moore, Stanly | 61 min |
| Jul 25, 6:33 PM EDT | Special Weather Statement | RAH | Vance, Warren | 57 min |
| Jul 25, 7:34 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance, Warren | 41 min |
| Jul 25, 7:35 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 55 min |
| Jul 25, 7:40 PM EDT | Areal Flood Advisory | RAH | Anson | 86 min |
Nearby
Special Weather Statements in North Carolina, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.